MAUDE Adverse Event Report: BIOMET UK LTD. OXFORD ANAT BRG RT MD SIZE 5 PMA; KNEE PROSTHESIS

BIOMET UK LTD. OXFORD ANAT BRG RT MD SIZE 5 PMA; KNEE PROSTHESIS
Catalog Number 159577
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 04/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately a year after the initial implantation, the patient underwent a revision due to bearing dislocation while performing everyday activities.The surgeon noted that the bearing showed signs of material consumption and worn out edges.The remaining implants show no signs of loosening.Due diligence is in progress for this complaint; no further additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4) d10 - associated medical devices: oxford uni twin-peg femoral md; item# 166942; lot# j7469838 oxf uni tib tray sz d rm pma; item# 154725; lot# 7290114 g2 - foreign: poland investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified signs of use (nicked, gouged) and confirmed that implant exhibits wear.Dimensional analysis of the product determined that the product, where measured, was conforming to the print specifications, however, due to wear, the thickness could not be measured.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint histories identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Complaints are monitored per complaint trending process.Radiographs were provided and reviewed.There are multiple undated images therefore a timeline could not be established to correlate to the allegation of dislocation and/or wear.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OXFORD ANAT BRG RT MD SIZE 5 PMA
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19402950
Report Number3002806535-2024-00189
Device Sequence Number15190048
Product Code NRA
UDI-Device Identifier05019279786237
UDI-Public(01)05019279786237(17)280112(10)7420825
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number159577
Device Lot Number7420825
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown